technogal63

Post-op depression 7 weeks out.....

12 posts in this topic

I know that some folks experience some depression post-op, since I got through the first few weeks feeling pretty optimistic and gung-ho I figured maybe I was going to skip that. Unfortunately, I don't think I'm immune after all.... I'm 7 weeks out today and have noticed especially the last couple of weeks that I'm feeling increasingly down. I'm finding that I just don't want to exercise, bother very much with food, or do much with my family. I'd rather sleep or read a book than interact with anyone. This is starting to worry me not only because I feel like I'm shortchanging my family, but my weight is bouncing back and forth the same 3-4lbs and my weight has stayed about the same overall for the last 2 weeks.

I am thinking about asking my doc about anti-depressants but was wondering if they have to be taken differently post-op?

Share this post


Link to post
Share on other sites

I went through it too. They put me on liquid form for a while, it tasted terrible but did the trick. I would definitely talk to someone, I know I did because I had too. I hope you start feeling better soon!!

Share this post


Link to post
Share on other sites

Do anti-depressants affect weight loss? I've heard that some actually cause weight gain and that is the last thing I need right now.... :-(

Share this post


Link to post
Share on other sites

I have been on them for years so its hard to say. I am loosing weight though. I suppose it might have some affect...but if you are feeling really down, you might not follow the plan like you should anyway. Its better that you feel good...

Share this post


Link to post
Share on other sites

Give the doctor a shout out and let him know all the symptoms you are experiencing. I think a psychiatrist would be better able to handle your situation over your PCP (just my opinion) since they deal with this all the time and are up on all of the medications and how they work. Prayers to you for feeling better and keep us posted. KAREN

Share this post


Link to post
Share on other sites

I actually tried going off Zoloft in may because I thought it was affecting my weight loss. I went back on it about a month later. I've also lost 28 more pounds since may so by following our plan we can be successful! I'm proud of you for recognizing what is hard to see sometimes. My husband will attest to Zoloft keeping me happy and stable!

Share this post


Link to post
Share on other sites

Some GP's in Oz are really good at depression- particularly if you see one who keeps up with medical literature, knows you well and is willing to ring and ask for advice-

Some anti-depressants do make you put on weight so ask your Dr to look-up all the side effects- it's easy to do- also not one that's enteric coated.

I felt really low for a while as well - didn't want to talk to anyone socialse etc - it did improve slowly and now - other than if I have menopause issues- I'm back to happy me.:)

Anti-deps are certainly an option worth considering - this surgery involves many life changes anything that helps is a bonus!! Please keep up posted- sending- {{{hugs}}}

Share this post


Link to post
Share on other sites

Talk to your doctor!

I kept taking my 'happy' pill throughout the WLS process. If I'm remembering correctly, the only day I didn't was immediately following surgery. My psychologist/surgeon/PCP all agreed that for my well-being I needed to take it. Crushing the tablet and putting it in a protein shake worked until I was able to swallow pills again. Talk about extreme nasty taste! Bleccch.

Good luck to you.

Share this post


Link to post
Share on other sites

Hmmm... IMHO skip the pills and do therapy.

Share this post


Link to post
Share on other sites

I am on liquid prozac for chronic depression and I have not had a problem with absorption. There are many options for medication that are less likely to cause weight gain (like prozac). Therapy is also very helpful. ::hugs::

Share this post


Link to post
Share on other sites

Remember there is no harm in using a medication. Medication combined with therapy can be very effective ;)

Share this post


Link to post
Share on other sites

I am on liquid prozac for chronic depression and I have not had a problem with absorption. There are many options for medication that are less likely to cause weight gain (like prozac). Therapy is also very helpful. ::hugs::

I took that for a while...the taste was just terrible!!! blech!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now